Florida, 2010Lightning Strike and Heavy Rain in Florida, July 25, 2010
July 25, 2010 · NWS TAE · 2 events in 2 counties and zones
Afternoon thunderstorms developed in association with an unstable air mass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms developed in association with an unstable air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 25, 8:07 AM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 25, 8:07 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1007 AM EDT SUN JUL 25 2010
.UPDATE...WARM...MOIST...AND UNSTABLE ATMOSPHERE IS IN PLACE
ACROSS THE REGION TODAY IN THE WAKE OF TROPICAL DEPRESSION BONNIE.
MORNING CU FIELD IS QUICKLY BECOMING ESTABLISHED WITH SHOWERS
BREAKING OUT OVER COASTAL AREAS OF THE PANHANDLE AND EASTERN BIG
BEND. 12Z SOUNDING...MODIFIED FOR T/TD OF 94/74...YIELDS 3300 J/KG
OF CAPE AND PWAT OF 2.17 INCHES. IN ADDITION...THE 800MB TO 600MB
LAYER IS 2C TO 4C COOLER THAN YESTERDAY. THESE FACTORS SHOULD LEAD
TO A RELATIVELY ACTIVE AFTERNOON ACROSS THE AREA...ESPECIALLY
ACROSS THE PANHANDLE AND EASTERN BIG BEND. SOUTHEAST ALABAMA AND
ESPECIALLY SOUTH GEORGIA MAY BE INHIBITED SOMEWHAT BY THE
PROXIMITY OF THE UPPER RIDGE OVER SOUTH CAROLINA AND SOUTHEAST
GEORGIA. CURRENT GRIDS ARE IN GOOD SHAPE THIS MORNING WITH JUST A
FEW TWEAKS TO THE POPS OVER THE COASTAL WATERS.
WITH THE VERY HIGH DEWPOINTS IN PLACE TODAY...HEAT INDICES WILL
APPROACH 105 ACROSS THE ENTIRE REGION...WITH SOME AREAS OF SOUTH
CENTRAL GEORGIA APPROACHING 110.
&&
.AVIATION...AFTER SOME BRIEF MVFR VSBYS THIS MORNING...VFR
CONDITIONS WILL PREVAIL INTO THE EARLY AFTERNOON HOURS WHEN SCT-NMRS
SHRA/TSRA ARE EXPECTED TO DEVELOP. CONDITIONS COULD POSSIBLY DROP TO
IFR IN THE STRONGEST STORMS. SHOULD SEE A NOTICEABLE DOWNTURN IN
CONVECTIVE ACTIVITY BY SUNSET WITH ANOTHER ROUND OF PATCHY MVFR
CONDITIONS BEFORE SUNRISE MONDAY.
&&
.MARINE...WINDS AND SEAS HAVE RAPIDLY DIMINISHED AS THE REMNANTS
OF BONNIE MOVE INLAND OVER LOUISIANA. HAVE ADJUSTED THE SEAS DOWN
SLIGHTLY AND RAIN CHANCES UP TO REFLECT CURRENT CONDITIONS.
OTHERWISE...NO SIGNIFICANT CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 94 76 93 75 93 / 50 20 40 20 40
PANAMA CITY 91 77 90 77 88 / 60 20 40 30 30
DOTHAN 96 76 94 75 93 / 50 20 40 20 40
ALBANY 97 77 95 76 95 / 50 20 30 20 40
VALDOSTA 95 75 95 74 94 / 50 20 30 20 40
CROSS CITY 94 74 92 73 93 / 40 20 30 20 30
APALACHICOLA 90 77 90 78 89 / 50 20 30 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
CAMP/GODSEY
Hazardous weather outlook, Jul 25, 12:28 AM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 AM EDT SUN JUL 25 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-260900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
228 AM EDT SUN JUL 25 2010 /128 AM CDT SUN JUL 25 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT...
...HEAT INDEX VALUES OF 104 TO 109 DEGREES THIS AFTERNOON...
SCATTERED SHOWERS AND STORMS WILL BE EXPECTED THIS
AFTERNOON...MAINLY OVER THE WESTERN HALF OF THE AREA OVER
SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE. ALTHOUGH THE
SEVER RISK WILL REMAIN LOW...AN ISOLATED STRONG STORM WITH
DAMAGING WINDS CAN NOT BE RULED OUT TODAY.
ANOTHER VERY WARM DAY IS EXPECTED WITH HEAT INDICES REACHING THE
105 TO 109 RANGE THIS AFTERNOON. THESE CONDITIONS CAN BE
DANGEROUS TO THOSE WORKING OUTSIDE OR WHO DO NOT HAVE ADEQUATE
COOLING INDOORS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ALTHOUGH WE ARE STILL EXPECTING HOT AND HUMID CONDITIONS FOR MUCH OF
THE UPCOMING PERIOD THIS WEEK...THE PROBABILITY FOR EXTREME HEAT AND
HUMIDITY APPEARS TO BE DECREASING. SHOWER AND THUNDERSTORM
COVERAGE WILL REMAIN AROUND AVERAGE OR CLOSE TO 50 PERCENT EACH
DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
GIBBS/GOULD
Lightning, Gulf
- When
- July 25, 11:27 AM CST
- Where
- Gulf County, 0.26 mi WSW of St Joe Beach
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 29.898, -85.364
A 40 year old man was struck and killed by lightning while vacationing on Saint Joe Beach just prior to 1:30 pm EDT as reported by local newspapers.
Heavy Rain, Madison
- When
- July 25, 4:53 PM EST
- Where
- Madison County, Madison
- Reported by
- Trained Spotter
- Coordinates
- 30.460, -83.410
Heavy rain from an afternoon thunderstorm led to brief, minor street flooding in Madison with no damage or injuries reported.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Lightning, Gulf | 2010-07-25 | 40 | Male | Outside/Open Areas | Direct |
- Lightning
- A lightning strike that killed, injured or caused damage.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Maryland, July 25, 20102 deaths · $373,000 · 78 kt wind · 72 events
- Damaging Winds in Virginia, July 25, 20101 death · $232,000 · 70 kt wind · 44 events
- Hail and Damaging Winds in Pennsylvania, July 25, 20101 death · $125,000 · 1.25 in hail · 29 events
- Damaging Wind and Lightning Strikes in Alabama, July 25 to 26, 20101 death · 4 injured · $58,000 · 50 kt wind · 3 events
- Flash Flood and Damaging Winds in West Virginia, July 25, 20101 death · $107,000 · 50 kt wind · 7 events
- Tornado and Hail in New York, July 25, 20107 injured · $196,000 · EF1 · 28 events
- Excessive Heat in Washington, July 25 to 26, 20101 death · 2 events
- Rip Current in Michigan, July 25, 20101 death · 1 event
- Flash Flooding and Hail in Arkansas, July 25 to 27, 2010$344,000 · 1 in hail · 21 events
- Flash Flooding and Damaging Wind in Louisiana, July 25, 2010$706,000 · 60 kt wind · 3 events
- Flooding in Iowa, July 25 to 31, 2010$625,000 · 5 events
- Flooding in Illinois, July 25 to 31, 2010$625,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251687, 251288.